MAUDE Adverse Event Report: COOPERSURGICAL, INC. LEEP SYSTEM 1000 - 110V

COOPERSURGICAL, INC. LEEP SYSTEM 1000 - 110V
Model Number L1000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coopersurgical, inc.Is currenlty investigating the reported condition.
 
Event or Problem Description
The details of (b)(4) as reported on fs log # 100254 : "pedal not working - can override by pusly site on machine with small wooden cotton tip applicator." leep system 1000 - 110v l1000 (b)(4).
 
Additional Manufacturer Narrative
Investigation inspect returned samples analysis and findings complaint (b)(4).Distribution history: this complaint unit was manufactured in 1997.Manufacturing record review: a review of the device history record could not be located at the time of this investigation.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed.Should the device history record be located going forward this complaint will be amended accordingly.Incoming inspection review: not applicable.Service history record: no additional service history records found for this unit.Historical complaint review: a review of the 2-year complaint history showed similar reported complaint condition.Similar complaints on file were addressed with corrective actions in 2016 to prevent re-occurrence.See corrective action section for details.Product receipt: the complaint unit was returned on a repair.However, based on log (b)(4) this unit was at csi on 04/25/2023.Visual evaluation: visual examination of the complaint unit revealed no physical damage.Functional evaluation: complaint unit was functionally evaluated and found not to function properly.Root cause: the foot pedal has been known to fail due to a few reasons.The most common is the diaphragm in the switch (within the console) which acts as the mechanism to make an electrical contact to supply power to the unit.Air displacement, generated by the foot pedal, pushes on a piston via the diaphragm in the switch to turn the power on.Given the appearance of a bad diaphragm it appears to have been exposed to excessive stimuli.Latex is flexible hence the use in this application, but its elastic properties can alter over time as well.In this condition, the sealing properties are impacted.The root cause for this complaint condition is component related to the diaphragm.Correction and/or corrective action coopersurgical service and repair replaced the diaphragm on the unit, tested it and returned it to the customer.Engineering has successfully tested a replacement material made of silicone for use in repairs going forward, eng-test-10341-r.The ifu was also updated to add a safety check via ecn-20444.A service bulletin was issued to existing customers informing them to check for this issue and return the unit if needed.All product in fg and sk, as applicable, were reworked to replace the previous versions of the dfus on all applicable products.The repaired unit will have been repaired with this new silicone material.No further training required.Was the complaint confirmed? yes.
 
Event or Problem Description
Pedal not working leep system 1000 - 110v l1000 e-complaint (b)(4).

Brand Name
LEEP SYSTEM 1000 - 110V
Common Device Name
LEEP SYSTEM 1000 - 110V
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key16883701
Report Number1216677-2023-00074
Device Sequence Number5830304
Product Code HGI
UDI-Device Identifier00888937014457
UDI-Public888937014457
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K952483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL1000
Device Catalogue NumberL1000
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date05/07/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown